MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. CAMERA HEAD

SHIRAKAWA OLYMPUS CO., LTD. CAMERA HEAD
Model Number MAJ-554
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was observed during device evaluation that the camera cable was flooded.There was no patient involvement.
 
Additional Manufacturer Narrative
E3: non-health care professional; e2-no.The camera cable sheath was peeled off, indicating that the camera cable could no longer be kept watertight.There was moisture ingress, which led to the flooding.A device history review could not be verified since the equipment in question was manufactured more than 15 years ago.This issue is addressed in the instructions for use (ifu): check that there are no cracks, burrs, or other abnormalities on the exterior part of the camera head, and that there are no abnormal sags, bulges, scratches, or holes on the camera cable.Olympus will continue to monitor the field performance of this device.
 
Additional Manufacturer Narrative
This supplemental emdr is being submitted to correct the manufacturing date: h4.
 
Event or Problem Description
No additional information received from customer.

Brand Name
CAMERA HEAD
Common Device Name
CAMERA HEAD
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19031828
Report Number3002808148-2024-31883
Device Sequence Number15500641
Product Code GCJ
UDI-Device Identifier04953170136931
UDI-Public04953170136931
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMAJ-554
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer04/04/2025
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown